Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2007, 2:09 PM PDT for San Bernardino County, California. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 2:09 PM PDT (21:09 UTC)
- Expired
- Jul 26, 2007, 4:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 2:17 PM PDT | HEAVY RAIN 0 | Twentynine Palms, CA | SPOTTER REPORTED RAINFALL RATE OF 2 INCH/HR WITH A 60 MPH WIND GUSTS. WATER BEGINNING TO COVER THE ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 262110 FFWVEF CAC071-262315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 209 PM PDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 415 PM PDT. * AT 206 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...TWENTYNINE PALMS. THE TRAINED SPOTTER ALSO REPORTED WATER CROSSING HIGHWAY 62. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES... DRAINAGE AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN YOU APPROACH FLOOD WATERS...TURN AROUND...DONT DROWN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3418 11620 3404 11626 3404 11597 3417 11594 $$ BELL
2 follow-up statements
000 WGUS75 KVEF 262202 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 259 PM PDT THU JUL 26 2007 CAC071-262315- SAN BERNARDINO CA- 259 PM PDT THU JUL 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT FOR SOUTH CENTRAL SAN BERNARDINO COUNTY... AT 254 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWENTYNINE PALMS NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES HEAVY RAINFALL FROM THUNDERSTORMS CONTINUING OVER TWENTYNINE PALMS. ADDITIONAL FLASH FLOODING IS EXPECTED DUE TO THE STORMS. MOTORISTS ARE URGED TO USE EXTREME CAUTION AS FLASH FLOODING WILL MAKE DRIVING DANGEROUS AROUND THE TWENTYNINE PALMS COMMUNITY. NEVER TRY TO DRIVE THROUGH FLOODED ROADS. TURN AROUND...DONT DROWN. LAT...LON 3418 11620 3404 11626 3404 11597 3417 11594 $$ BELL
000 WGUS75 KVEF 262313 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 409 PM PDT THU JUL 26 2007 CAC071-262319- SAN BERNARDINO CA- 409 PM PDT THU JUL 26 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM PDT(415 PM MST) FOR SOUTH CENTRAL SAN BERNARDINO COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT HEAVY RAIN IS NO LONGER DIRECTLY OVER THE TWENTYNINE PALMS AREA. NO ADDITIONAL RUNOFF IS EXPECTED IN TWENTYNINE PALMS. PERSONS IN THE AREA SHOULD BE AWARE THAT TRAVEL TO THE EAST ALONG STATE ROUTE 62 MAY BE DANGEROUS DUE TO HEAVY RAIN CURRENTLY FALLING OVER THE AREA. LAT...LON 3418 11620 3404 11626 3404 11597 3417 11594 $$ BELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:00 AM PDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 26, 10:00 AM PDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT THU JUL 26 2007 .SYNOPSIS...DEEP MONSOONAL MOISTURE WILL REMAIN OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THE WEEK AND UPCOMING WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL DECREASE BEGINNING FRIDAY AS HIGH PRESSURE ALOFT MOVES IN FROM THE EAST. && .UPDATE...SHOWERS CONTINUING THIS MORNING OVER NORTHERN CLARK AND SOUTHERN LINCOLN COUNTIES. SO FAR THERE HAVE BEEN NO LIGHTNING STRIKES IN THE PAST COUPLE OF HOURS...BUT WITH DAYTIME HEATING EXPECT ADDITIONAL CONVECTION TO OCCUR. MOISTURE BOUNDARY A LITTLE FURTHER WEST TODAY AND EXPECT THE MOST THUNDERSTORM COVERAGE TO BE OVER THE EASTERN THIRD OF THE CWA. LIMITED HEATING OVER NORTHERN CLARK...LINCOLN...AND NORTHERN MOHAVE COUNTIES THIS MORNING...BUT THINK THAT THE CLOUDS WILL BEGIN TO THIN LATER THIS AFTERNOON. THINK MAJORITY OF THE ACTION WILL BE SAN BERNARDINO...SOUTHERN CLARK...AND SOUTHERN MOHAVE COUNTY. WILL WATCH THESE AREAS CLOSELY FOR ANY WATCHES. HAVE UPDATED THE FORECAST TO INCREASE POPS OVER THE SOUTHERN PORTIONS OF THE CWA. .PREVIOUS VERSION...251 AM PDT THU JULY 26 2007...SHORT TERM...SATELLITE SHOWS LOTS OF CONVECTIVE DEBRIS OVER THE SOUTHEAST TWO THIRDS OF OUR CWFA. SURFACE OBS SHOW 50+ DEWPOINTS AREAWIDE...WITH 70S DOWN THE COLORADO RIVER. CONCERN FOR THE DAY REMAINS THE SAME...WHERE WILL STORMS FIRE AND HOW GREAT IS THE FLOODING RISK. SHARP MID AND HIGH LEVEL MOISTURE GRADIENT WHICH HAS BEEN WELL DEPICTED ON WATER VAPOR IMAGERY HAS BEEN A TRIGGER ZONE FOR THE PAST FEW DAYS...AND THIS MORNING IT WAS LARGELY OBSCURED BY DEBRIS CLOUDS...BUT PROBABLY ALONG A LINE FROM ROUGHLY CALIENTE TO MOUNT CHARLESTON TO BARSTOW. HIGHEST POPS WERE PLACED ALONG AND EAST OF THIS LINE. THE THREAT FOR FLOODING IS CERTAINLY THERE WITH ANY STORMS THAT DEVELOP...BUT AGAIN THERE IS NOT A WELL DEFINED WAVE INSIDE THE ZONE OF DEEPER MOISTURE TO SERVE AS A FOCUS FOR DEVELOPMENT. WAS TEMPTED TO ISSUE A WATCH FOR THE SOUTHEAST THIRD OF THE CWFA BASED ON WHAT HAPPENED THE PAST COUPLE OF DAYS...BUT AM CONCERNED THAT STORM COMPLEX YESTERDAY AFTERNOON OVERTURNED MUCH OF THIS AREA...AND THE STORMS THAT DO DEVELOP TODAY MAY NOT BE AS ENERGETIC AS IN PREVIOUS DAYS. DAY SHIFTS HAVE BEEN DOING A GOOD JOB PINPOINTING THREAT AREAS BASED ON 12Z DATA...AND WILL DEFER TO THEM. BEYOND TODAY...MID LEVEL RIDGE SLOWLY RETROGRADES OUR WAY FROM THE ROCKIES...AND MOISTURE GRADIENT ROTATES CLOCKWISE IN RESPONSE. THIS WILL KEEP THE FOCUS FOR STORMS WITH GREATER PRECIPITATION EFFICIENCY OVER THE SOUTHERN ZONES. TEMPERATURES WILL REMAIN HIGHLY DEPENDENT ON PRESENCE/TIMING OF CLOUDS AND PRECIP. CONFIDENCE IS MODERATE TO HIGH IN A VERY SLOW OVERALL WARMING TREND AS HEIGHTS RISE THROUGH THE SHORT TERM...BUT VERY LOW IN ANY POINT FORECAST FOR REASONS MENTIONED ABOVE. .LONG TERM...NOT MUCH CHANGE IN THINKING FROM PREVIOUS FORECAST. HIGH BECOMES A BIT NEBULOUS AND ELONGATED IN THE LATEST MODEL RUNS. HOWEVER IT GENERALLY STAYS OVER THE REGIONS THE ENTIRE TIME. STILL LOOKING AT DIURNAL RECYCLING OF MOISTURE OVER MOST OF THE REGION NEXT WEEK. THE GFS AND TO SOME EXTENT THE ECMWF HINT AT ANOTHER PUSH AND REPLENISHMENT OF MOISTURE INTO THE AREA TUESDAY AND WEDNESDAY WHILE DGEX HAS RIDGE SITUATED SO THAT MOISTURE IS SUPPRESSED. WILL LEAVE POP FORECAST ALONE AND JUST KEEP THE SLIGHT CHANCE POPS AS IS. TEMPERATURE GUIDANCE STILL CALLS FOR COOLER TEMPERATURES THAN WE HAVE OUT...HOWEVER QUICK LOOK AT ENSEMBLE AVERAGES SHOWS OPERATIONAL GFS A BIT TOO COOL. DID TWEAK TEMPERATURES DOWN A DEGREE OR TWO ANYWAY. && .AVIATION...FOR MCCARRAN...A DIURNAL PATTERN OF FEW CLOUDS IN THE MORNING FOLLOWED BY BUILDING CUMULUS AND ISOLATED THUNDERSTORMS IN THE AFTERNOON. THERE A 20 TO 30 PERCENT CHANCE OF AN AFTERNOON AND EARLY EVENING THUNDERSTORM AT MCCARRAN TODAY AND THE NEXT FEW DAYS. WINDS WILL BE LIGHT AND UNDER 10 KNOTS EXCEPT NEAR THUNDERSTORMS AND THEIR OUTFLOW BOUNDARIES. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SAME PATTERN FOR THE NEXT FEW DAYS...SCT TO BKN MID LEVEL DEBRIS CLOUDS IN THE MORNING HOURS FOLLOWED BY THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && GORELOW/MORGAN/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 26, 3:48 AM PDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 348 AM PDT THU JUL 26 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-270700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 348 AM PDT THU JUL 26 2007 /348 AM MST THU JUL 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE AND UNSTABLE AIR WILL FUEL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE...MAINLY ALONG AND SOUTHEAST OF INTERSTATE 15. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL BE ON THE DECREASE. ISOLATED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE. MORGAN
In the hours before
Local storm report, Jul 26, 10:03 AM PDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1003 AM PDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL NEEDLES 34.81N 114.61W
07/25/2007 M1.00 INCH SAN BERNARDINO CA FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED HAIL THE SIZE OF QUARTERS. WATER
FLOWING OVER ROADS.
&&
KLABELLEThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:04 PM PDT | Flash Flood Warning | VEF | San Bernardino | 116 min |
| Jul 25, 6:51 PM PDT | Flash Flood Warning | VEF | San Bernardino | 84 min |
| Jul 26, 4:14 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 26, 4:47 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 43 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.